MAUDE Adverse Event Report: US SURGICAL PUERTO RICO ROTICULATOR; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO ROTICULATOR; STAPLE, IMPLANTABLE
Model Number 017612
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Tissue Damage (2104); Injury (2348); No Code Available (3191)
Date of Event 07/19/2017
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter: occurred post operatively following a total colectomy with latero-latero ileo-rectal anastomosis.The device was used to close the rectum.No issues were apparent during the procedure, but eight days post-operatively the patient was admitted to the er.The surgeon discovered an anastomotic leak.Temporary injury was caused; the renal failure was normalized and respiratory failure is improving.To correct the issue, the anastomosis was excised and a terminal ileostomy placed.The surgeon reported he will attempt to reconstruct the transit and reverse the ileostomy.There will be an additional operation to correct the issue.The patient was in intensive care at the time of the report.Patient status is alive, with injury.Patient has now been discharged from the icu.The ileostomy had not been reversed as the surgical team would evaluate if it is possible to do it before the patient is discharged.Patient relevant medical history: diabetes, aneurysm of descending thoracic aorta.

Brand Name
ROTICULATOR
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key6811400
Report Number2647580-2017-06179
Device Sequence Number11196593
Product Code GDW
UDI-Device Identifier10884521047693
UDI-Public10884521047693
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K855047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model Number017612
Device Catalogue Number017612
Device Lot NumberP5J0079X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2017
Initial Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age69 YR